Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
164 Doctors are Online

Been taking movicol for over a year. Is that normal?

Movicol, it is a laxative. What could possibly be wrong with someone who has been prescribed Movicol and has been taking the stuff for over a year? To me, that shows it is not very effective. A laxative should make you go , job done. Stop taking it. But the doctor has prescribed this magic powder to my friend and she takes it daily, religiously. My question is: What on earth could be wrong with someone if they have to be taking a laxative every day for over a year?
Asked On : Sun, 27 Jan 2013
Answers:  1 Views:  134
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Pediatrician 's  Response
Hi I am Dr.kadhir,

There are quite a number of conditions which presents with constipation, starting from a small ulcer in the anal region to some serious bowel diseases but the most common one being habitual constipation . my advice is to first rule out all other serious causes, then treat for conditions like habitual constipation.

Moviciol (macrogol) is an laxative which softens the stools by increasing its water content . Its quite safe and effective only when used properly (adequate dose and method). This is used mainly as short term for cleaning the bowel for any procedures, but studies have been done and they suggest that it can be used even daily.
The side effects are quite rare, mainly due to dehydration , loss of electrolytes and over dose.
Thank you for the consultation in health care magic
Answered: Mon, 26 Aug 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor